5 May 2010
"... Potassium supplements are contraindicated in patients with hyperkalemia since a further increase in serum potassium concentration in such patients can produce cardiac arrest. Hyperkalemia may complicate any of the following conditions: chronic renal failure, systemic acidosis, such as diabetic acidosis, acute dehydration, extensive tissue breakdown as in severe burns, adrenal insufficiency, or the administration of a potassium-sparing diuretic (eg, spironolactone, triamterene, amiloride) (see OVERDOSAGE).
Controlled-release formulations of Potassium Chloride have produced esophageal ulceration in certain cardiac patients with esophageal compression due to enlarged left atrium. Potassium supplementation, when indicated in such patients, should be given as a liquid preparation or as an aqueous (water) suspension of Potassium Chloride (see PRECAUTIONS: Information for Patients, and DOSAGE AND ADMINISTRATION sections).
All solid oral dosage forms of Potassium Chloride are contraindicated in any patient in whom there is structural, pathological (eg, diabetic gastroparesis), or pharmacologic (use of anticholinergic agents or other agents with anticholinergic properties at sufficient doses to exert anticholinergic effects) cause for arrest or delay in tablet passage through the gastrointestinal tract."
- Potassium Chloride Information for Consumers
- Potassium Chloride Information for Healthcare Professionals (includes dosage details)
- Side Effects of Potassium Chloride (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 30 May 2010
1 answer • 21 Nov 2012
... still get chocked. I was wondering if I could take the over the counter potasium?
1 answer • 9 Feb 2014
working in a hospital in Chad Africa, at present we are unable to get potassium tablets can we add potassium chloride to the milk feeds we make for ...
1 answer • 31 Aug 2014
... take 40 - 50 MG of Furosemide daily. I find the Potassium Chloride irritates my stomach. I have stomach ulcer
1 answer • 8 May 2015